Our expert says:
According to my copy of MIMS most female contraceptive pills can either cause weightloss or weight gain depending on the patient's individual reaction. In your case you seem to be reacting to the female hormones by massive weight gain. I would recommend that you consult a gynaecologist for a totally different type of contraception (such as the IUD) which does not involve hormones. At the same time ask the dr to check if you have not perhaps developed insulin resistance (IR). It is essential for anyone with insulin resistance (IR) to consult a clinical dietitian, because the correct diet is one of the most important factors in treatment. Visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area. The dietitian will take your IR, medications and other conditions such as overweight, into account when working out a diet for you, which will be based on low-fat foods with a low glycaemic index (GI). Click on 'Diet' and 'Weight loss' and 'The Glycaemic Index' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet Site and then on ‘Type 2 diabetes’. Regular daily aerobic exercise for at least 30 min per day can also help you to improve your insulin and glucose levels, so start doing an aerobic exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life), as soon as possible.
Holding thumbs that you can turn this situation around
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.